| Model Number |
OCCLUDER |
| Medical Device Problem Code |
Migration or Expulsion of Device (1395)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/22/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2023, a 5mm by 6mm amplatzer piccolo occluder was chosen for implant in a 8.3kg patient with a patent ductus arteriosus (pda) using a 4f amplatzer torqvue low profile catheter.The pda minimal diameter was 2.8mm and pda diameter at aortic ampulla was 10.5mm.The piccolo was deployed and released.After three heart beats, it was seen on cine imaging that the device embolized into the pulmonary artery (pa).The dislodged piccolo was snared, drawn it to the delivery catheter, and retrieved.The device was placed intraductal.A new 4mm amplatzer duct occluder was chosen for implant using a new 6f amplatzer torqvue delivery system and the procedure was successfully completed.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay.The patient was discharged next day.
Additional Manufacturer Narrative
An event of the device embolization to the main pulmonary artery was reported.Information from field indicated that the device was retrieved through transcatheter snare.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.